Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 99, NWS Lake Charles, LA

August 13, 2005Avoyelles Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 13, 2005, 4:47 PM CDT for Avoyelles Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2005, 4:47 PM CDT (21:47 UTC)
Expired
Aug 13, 2005, 5:45 PM CDT
In force
58 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Avoyelles Parish, LA

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2810 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2810 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 132149
SVRLCH
LAC009-132245-
/O.NEW.KLCH.SV.W.0099.050813T2147Z-050813T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
447 PM CDT SAT AUG 13 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AVOYELLES PARISH IN CENTRAL LOUISIANA

* UNTIL 545 PM CDT

* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  HAMBURG...AND MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   BORDELONVILLE BY 455 PM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3099 9206 3096 9186 3129 9173 3134 9204

$$
1 follow-up statement
000 
WWUS54 KLCH 132200
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
500 PM CDT SAT AUG 13 2005

LAC009-132245-
/O.CON.KLCH.SV.W.0099.000000T0000Z-050813T2245Z/
AVOYELLES LA-
500 PM CDT SAT AUG 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR
AVOYELLES PARISH...

AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MARKSVILLE...MOVING 
NORTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL AVOYELLES PARISH AT 510 PM CDT
  RURAL NORTHERN AVOYELLES PARISH AT 520 PM CDT

LAT...LON 3108 9209 3105 9191 3122 9186 3124 9206

$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:05 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 13, 3:05 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
305 PM CDT SAT AUG 13 2005

.DISCUSSION...
SURFACE HIGH PRESSURE WILL CONTINUE TO EXTEND WEST OVER THE AREA
WITH A PERSISTENT LOW LEVEL SOUTHERLY FLOW. EXPECT MOISTURE TO
INCREASE TOMORROW BASED ON LIGHTENING OF WATER VAPOR IMAGERY IN
THE GULF OF MEXICO. THE LAKE CHARLES UPPER AIR SOUNDING HAS BEEN
SHOWING AN INCREASING TREND IN PRECIPITABLE WATER LATELY.

MODELS DONT SEEM TO BE DOING A VERY GOOD JOB UNDER THIS
SITUATION...LACKING ALL BUT SATELLITE DERIVED UPPER AIR SOUNDINGS
OVER THE GULF OF MEXICO. ADDITIONALLY THIS MORNING GFS MODEL WAS
INITIALIZED ABOUT 0.15 INCH PRECIPITABLE WATER TOO LOW AT LAKE CHARLES.

THE GFS IS SHOWING AN INCREASE IN MOISTURE AND HIGHER POPS FOR
TOMORROW WHICH LOOKS ABOUT RIGHT. BEYOND THAT MODELS DON/T SEEM TO
BE MUCH HELP SO AM CALLING FOR SCATTERED SUMMERTIME SHOWERS MONDAY
AND TUESDAY.

DURING THE EXTENDED PERIOD...WEDNESDAY THROUGH SATURDAY...NOT MUCH
CHANGE WITH A CHANCE OF DAYTIME SUMMERTIME THUNDERSTORMS EACH DAY.

&&

.AVIATION...
OUTSIDE OF SCATTERED DAYTIME THUNDERSTORMS...MAINLY VFR WITH LIGHT
FOG LATE TONIGHT AND EARLY SUNDAY MORNING.

&&

.MARINE...
A CONTINUATION OF RALATIVELY LIGHT WINDS AND LOW SEAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH 77  91  75  91 /  20  50  20  40
KBPT 75  91  77  91 /  20  50  20  40
KAEX 74  91  74  93 /  20  50  10  40
KLFT 76  91  76  91 /  20  50  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&
Hazardous weather outlook, Aug 13, 4:42 AM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
442 AM CDT SAT AUG 13 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-
216-140945-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT
20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
442 AM CDT SAT AUG 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FEW MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE.
TEMPERATURES SHOULD REMAIN ABOVE SEASONAL NORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BEST CHANCE FOR RAIN WILL BE MONDAY WHEN SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST. OTHERWISE LITTLE
CHANGE IN THE OVERALL PATTERN.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JS

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.